Nebraska, 2010

Flash Flooding and Hail in Nebraska, July 3, 2010

July 3, 2010 · NWS CYS · 15 events in 3 counties and zones

A slow moving cold front moved through the area Saturday afternoon with a strong low level moisture surge in southeast winds over the panhandle out ahead of the front. Severe thunderstorms developed Saturday afternoon which caused major damage in Morrill County (Bridgeport).

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$310,000
Crop damage
$50,000
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A slow moving cold front moved through the area Saturday afternoon with a strong low level moisture surge in southeast winds over the panhandle out ahead of the front. Severe thunderstorms developed Saturday afternoon which caused major damage in Morrill County (Bridgeport). Bridgeport sustained major damage as grain towers were toppled, a 100 foot radio tower was blown down and almost every tree in the city sustained some form of damage. There was major crop damage to area fields and gardens from the large hail as well.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 3, 1:15 PM MST, 45 minutes earlier.

Area forecast discussion, Jul 3, 1:15 PM MST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
215 PM MDT SAT JUL 3 2010

.SHORT TERM...TONIGHT THROUGH MONDAY
EARLY AFTERNOON WATER VAPOR IMAGERY SHOWED A MID/UPPER TROUGH
AXIS ORIENTED NE-SW FROM WCNTRL MT THROUGH CNTRL ID...WRN NV
AND NCNTRL CA...WITH SWLY FLOW FROM THE NRN PLAINS TO THE FOUR
CORNERS REGION. SEVERAL SHORT WAVES WERE TRACKING NEWD FROM THE
GREAT BASIN ACROSS WY...MT AND THE WRN DAKOTAS. A COLD FRONT
EXTENDED FROM LOW PRESSURE OVER ECNTRL ND SWWD THROUGH CNTRL SD
THEN WWD THROUGH THE NWRN NEB PANHANDLE INTO SERN WY. THE AIRMASS
AHEAD OF THE FRONT IS QUITE MOIST AND UNSTABLE WITH DEW POINTS
INTO THE UPPER 50S AND 60S. WITH SURFACE TEMPS INTO THE 80S TO
LOWER 90S...MUCAPES RANGED FROM 1000-2000 J/KG. TSTMS OVER AREAS
TO THE EAST OF A LINE FROM DOUGLAS TO CHEYENNE MAY BECOME SEVERE
THIS AFTERNOON...WITH THE MAIN THREATS LARGE HAIL AND DAMAGING
WINDS.

TONIGHT...THE COLD FRONT PROGRESSES SWD ACROSS THE CWA. LOW LEVEL
THETA-E RIDGE AXIS...ELEVATED INSTABILITY AND POST-FRONTAL UPSLOPE
WILL FOCUS ISOLD TO SCT TSTMS EAST OF A DOUGLAS TO CHEYENNE
LINE...WITH A FEW SEVERE STORMS POSSIBLE IN THE EVENING. MODEL
BOUNDARY LAYER PROGS INDICATE LOW CEILINGS FROM SERN WY INTO THE
SRN NEB PANHANDLE LATE TONIGHT...WITH VISIBILITIES REMAINING AOA
6SM. ON SUNDAY...NEXT SHORT WAVE TO THE SW MOVES NE ACROSS WY
DURING THE AFTERNOON. SIGNIFICANT LOW/MID LEVEL MOISTURE AND CLOUD
COVER WILL TREND TOWARD THE COOLER METMOS MAX TEMPS. UPSLOPE AND
ELEVATED INSTABILITY WILL PROMOTE SCT MAINLY AFTERNOON TSTM
DEVELOPMENT. THE RISK FOR STRONG TO SEVERE TSTMS WILL EXIST OVER
ERN CO...SWRN NEB AND WRN KS ALONG AXIS OF GREATEST SURFACE-BASED
INSTABILITY AND LOW LEVEL SHEAR. SUNDAY NIGHT...MID/UPPER TROUGH
EXITS THE CWA WITH TSTM CHANCES TAPERING OFF FROM WEST TO EAST.
MONDAY... WILL BE BETWEEN TROUGHS WITH NEAR ZONAL PATTERN ALOFT
PROMOTING DRIER AND WARMER CONDITIONS.

.LONG TERM...MONDAY NIGHT THROUGH SATURDAY
MAIN FORECAST IMPACT WILL ANOTHER COLD FRONT MONDAY NIGHT THEN
UPSLOPE FLOW INTO THURSDAY WITH MORE OF A BACKDOOR FRONT FRIDAY
NIGHT. ON MONDAY NIGHT SHORTWAVE TROUGH AXIS EJECT THROUGH NRN
WYOMING WITH COLD FRONT INTO SRN WY BY TUESDAY 12Z FOR REINFORCING
SHOT OF COOLER AIR AND RETURN TO UPSLOPE FLOW AND SOME POST FRONTAL
PRECIPITATION AND LOW CLOUDS. FROM TUESDAY INTO THURSDAY BOTH GFS
AND ECMWF SHOW PERSISTENT UPSLOPE EAST TO SOUTHEAST FLOW OVER THE
FORECAST AREA. THIS WILL HELP KEEP TEMPERATURES DOWN WITH COOLER
MOIST FLOW. BY THURSDAY AFTERNOON MORE OF A WEAK FLOW PATTERN WILL
DEVELOP AS SHORTWAVE MOVES INTO GREAT BASIN FROM CA/NV AREA.
MEANWHILE A BACKDOOR SHORTWAVE DROPPING IN FROM NORTHERN GREAT
PLAINS WILL PROVIDE ANOTHER AREA OF COOLER NORTHEAST FLOW SHIFTING
UPSLOPE WITH POST FRONTAL PRECIPITATION INTO SATURDAY.

&&

.AVIATION...18Z TAF ISSUANCE
SFC COLD FRONT FROM SERN WY NEWD THRU CNTRL SD AND ERN ND WILL
SLOWLY SETTLE S-SEWD THRU THIS EVE. DECENT INSTABILITY AND LOW LEVEL
BOUNDARY WILL FOCUS SCT AFTN/EVE TSTMS...MAINLY E OF THE LARAMIE
RANGE. A FEW TSTMS MAY BECOME SEVERE WITH DAMAGING WINDS AND LARGE
HAIL. VSBYS/CIGS MAY BE REDUCED TO MVFR INVOF THE STRONGEST TSTM
ACTIVITY. SERN WY/WRN NEB PANHANDLE TERMINALS MAY EXPERIENCE MVFR
CIGS AFTER 09Z SUN.

&&

.FIRE WEATHER...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE DISTRICT THIS
AFTERNOON AND TONIGHT BRINGING COOLER TEMPERATURES...INCREASED
HUMIDITY AND SCATTERED SHOWERS AND THUNDERSTORMS THROUGH
INDEPENDENCE DAY.

&&

.HYDROLOGY...
THE NORTH PLATTE RIVER IN THE NEBRASKA PANHANDLE WILL REMAIN A
CONCERN THROUGH THE WEEKEND. UPSTREAM RELEASES FROM RESERVOIRS IN
EASTERN WYOMING WILL KEEP THE RIVER ABOVE FLOOD STAGE NEAR HENRY.
THE RIVER SHOULD RISE TO 5.3 FEET THIS AFTERNOON AND TONIGHT...THEN
REMAIN AT 5.2 FEET INTO EARLY NEXT WEEK. RAINFALL THIS WEEKEND
COULD ACCUMULATE BETWEEN A QUARTER AND HALF INCH OVER THE BASIN
WHICH MAY RESULT IN SLIGHTLY HIGHER STAGE VALUES THAN PREDICTED.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER/HYDROLOGY...JAMSKI
LONG TERM/AVIATION...SLA
Hazardous weather outlook, Jul 3, 1:29 PM MST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
229 PM MDT SAT JUL 3 2010

WYZ101>119-041200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS THE AREA
THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL DISTURBANCE
MOVES NORTHEAST ACROSS WYOMING. WIDELY SCATTERED THUNDERSTORMS
WILL DEVELOP. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL..BRIEF
HEAVY RAINFALL AND FREQUENT LIGHTNING MAY ACCOMPANY THE STRONGER
STORMS. THE STORMS WILL DIMINISH IN COVERAGE AND INTENSITY EARLY
THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-041200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
229 PM MDT SAT JUL 3 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM MDT THIS
EVENING. A COLD FRONT WILL MOVE SLOWLY SOUTH-SOUTHEAST ACROSS
THE AREA THIS AFTERNOON AND EVENING...WHILE AN UPPER LEVEL
DISTURBANCE MOVES NORTHEAST ACROSS WYOMING. SCATTERED
THUNDERSTORMS WILL DEVELOP. SOME OF THE STORMS MAY BECOME
SEVERE WITH WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...HEAVY
RAIN AND FREQUENT LIGHTNING. THE STORMS WILL DIMINISH IN
COVERAGE AND INTENSITY LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED THUNDERSTORMS WILL DEVELOP SUNDAY...MAINLY DURING THE
AFTERNOON AND EVENING. WIDELY SCATTERED THUNDERSTORMS WILL
BE POSSIBLE EACH AFTERNOON AND EVENING FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jul 3, 11:10 AM MST, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1210 PM MDT SAT JUL 3 2010

WYZ106-107-031845-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY-EAST PLATTE
COUNTY WY-
1210 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PLATTE COUNTY UNTIL 1245
PM MDT...

AT 1206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES WEST OF WHEATLAND...MOVING NORTHEAST
AT 35 TO 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHEATLAND...
  GRAYROCKS RESERVOIR...
  GUERNSEY...
  I-25 EXIT 78...
  I-25 EXIT 84...
  HARTVILLE...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 73 AND
91.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Special weather statement, Jul 3, 11:43 AM MST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
1243 PM MDT SAT JUL 3 2010

WYZ101-102-031915-
CONVERSE COUNTY LOWER ELEVATIONS WY-NIOBRARA COUNTY WY-
1243 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CONVERSE AND WESTERN
NIOBRARA COUNTIES UNTIL 115 PM MDT...

AT 1240 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 10 MILES NORTHWEST OF SHAWNEE...OR 12 MILES
EAST OF DOUGLAS...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
THREE WILLOW SPRING AROUND 105 PM MDT.
MANNING RANCH AROUND 110 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Special weather statement, Jul 3, 12:09 PM MST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
109 PM MDT SAT JUL 3 2010

WYZ107-108-031945-
EAST PLATTE COUNTY WY-GOSHEN COUNTY WY-
109 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN PLATTE AND NORTHERN
GOSHEN COUNTIES UNTIL 145 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAYROCKS RESERVOIR...OR 17 MILES NORTHEAST
OF WHEATLAND...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
FORT LARAMIE NATIONAL HISTORIC SITE AROUND 115 PM MDT.
FORT LARAMIE AROUND 120 PM MDT.
HWY 85 AT DRY RAWHIDE CREEK AROUND 140 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

JAMSKI
Special weather statement, Jul 3, 12:33 PM MST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
133 PM MDT SAT JUL 3 2010

WYZ102-032015-
NIOBRARA COUNTY WY-
133 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 215
PM MDT...

AT 131 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR KEELINE...OR 15 MILES WEST OF LUSK...MOVING
EAST-NORTHEAST AT 25 TO 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 45 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

THIS STORM WILL BE NEAR...
MANVILLE AROUND 145 PM MDT.
LUSK AROUND 200 PM MDT.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

JAMSKI
Special weather statement, Jul 3, 1:08 PM MST, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
208 PM MDT SAT JUL 3 2010

WYZ101-032115-
CONVERSE COUNTY LOWER ELEVATIONS WY-
208 PM MDT SAT JUL 3 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CONVERSE COUNTY UNTIL
315 PM MDT...

AT 206 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SAND CREEK RESERVOIR...OR 26 MILES NORTHEAST
OF EVANSVILLE...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  RED ROCK SPRING...
  HARDY RANCH AIR STRIP...
  BETTY RESERVOIR...

MAZUR

The radar

The Cheyenne radar (KCYS), 153 km away, was scanning. The volume nearest the first event began at 21:01 UTC.

Open the radar archive at this moment

Event by event

7 hail, 4 flash flood, 3 thunderstorm wind, 1 heavy rain. Local standard time, as filed.

Heavy Rain, Morrill

When
July 3, 2:00 PM MST to 5:40 PM MST
Where
Morrill County, Bridgeport
Reported by
Public
Coordinates
41.670, -103.100

Reported 4.0 inches of rainfall the fell in three hours and 40 minutes.

Hail, Morrill

When
July 3, 3:02 PM MST to 3:10 PM MST
Where
Morrill County, 2 mi N of Bridgeport
Measured
1 in hail
Reported by
COOP Observer
Coordinates
41.699, -103.100

Hail, Box Butte

When
July 3, 3:05 PM MST to 3:10 PM MST
Where
Box Butte County, 17 mi WNW of Alliance
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.194, -103.187

Hail, Morrill

When
July 3, 3:05 PM MST to 3:11 PM MST
Where
Morrill County, Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Nickel to quarter sized hail. 1.25 inches of rain fell in 30 minutes. Winds estimated at 35 to 45 MPH.

Hail, Box Butte

When
July 3, 3:23 PM MST to 3:27 PM MST
Where
Box Butte County, 3 mi N of Hemingford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.363, -103.070

Thunderstorm Wind, Morrill

When
July 3, 4:20 PM MST to 4:25 PM MST
Where
Morrill County, Bridgeport
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Thunderstorm Wind, Morrill

When
July 3, 4:28 PM MST to 4:33 PM MST
Where
Morrill County, Bridgeport
Measured
65 kt (75 mph) estimated gust
Property damage
$300,000
Crop damage
$50,000
Reported by
Emergency Manager
Coordinates
41.670, -103.100

Two 70 foot tall grain bins blown off and away from their foundations. A 100 foot tall radion tower blown over. Two to three foot diameter trees blown over and snapped off. Power poles snapped off, primarily in the center of town.

Flash Flood, Morrill

When
July 3, 4:30 PM MST to 5:00 PM MST
Where
Morrill County, Bridgeport to 3 mi E of Bridgeport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Water over road to Brickers Lake.

Hail, Morrill

When
July 3, 4:34 PM MST to 4:45 PM MST
Where
Morrill County, Bridgeport
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Hail, Morrill

When
July 3, 4:35 PM MST to 4:45 PM MST
Where
Morrill County, Bridgeport
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
41.670, -103.100

Quarter to golf ball sized hail completely covering the ground.

Flash Flood, Morrill

When
July 3, 4:40 PM MST to 5:40 PM MST
Where
Morrill County, 0.5 mi N of Bridgeport to 0.5 mi WSW of Bridgeport
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
41.677, -103.100

Water from curb to curb over Main Street.

Flash Flood, Morrill

When
July 3, 4:40 PM MST to 5:42 PM MST
Where
Morrill County, 0.5 mi NNW of Bridgeport to 0.5 mi WSW of Bridgeport
Cause
Heavy Rain
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
41.677, -103.104

Three to four feet of water over steets in south part of town. Water entering homes, primarily due to poor storm darianage.

Thunderstorm Wind, Morrill

When
July 3, 4:50 PM MST to 5:00 PM MST
Where
Morrill County, 6 mi SE of Broadwater
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
41.539, -102.768

Flash Flood, Morrill

When
July 3, 5:30 PM MST to 6:30 PM MST
Where
Morrill County, 7.5 mi ENE of Bridgeport to 8 mi NE of Bridgeport
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
41.712, -102.966

Hail, Cheyenne

When
July 3, 5:54 PM MST to 6:05 PM MST
Where
Cheyenne County, Gurley
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
41.320, -102.980

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2010Every state in 2010This day in weather historyWarnings in Nebraska, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 229499, 229486, 229487, 229488, 229489, 229490, 229491, 229492, 229493, 229494, 229495, 229496, 229497, 229498, 229501.